• question-icon

    Suggest treatment for severe acid reflux and heartburn while on Cymbalta

default
Posted on Tue, 11 Oct 2016 in Mental Health
Question: I was put on Cymbalta back in probably 2007 for anxiety. Now switched to the generic form maybe 3or 4 months ago due to cost. So I'm having like some serious chest pain and it feels like heartburn or acid reflex times 10. When I breathe in its a sharp pain in my left chest and about mid breathe it goes to the right side of my chest. Also have a constant feeling like I'm going to crap myself or vomit. I have moments where my legs will get hot and sweaty and then get tingly and I'll have like hot flashes. They last a few minutes and then go away. I don't have insurance so I've been trying to deal with it but it's getting to controlling of my life.
doctor
Answered by Dr. Alexander H. Sheppe 13 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

What you are describing are consistent with somatic symptoms of anxiety. It may be that switching to the generic form of Cymbalta has resulted in loss of efficacy. I would recommend speaking with your doctor about either raising the dose or switching to a different but related medication such as Effexor or Pristiq. I would also recommend visiting a primary care doctor for a physical exam, basic bloodwork, and an EKG.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Alexander H. Sheppe 56 minutes later
is it also a side effect that if you run out of medicine for a couple days that it'll mess with your vision and balance?
doctor
Answered by Dr. Alexander H. Sheppe 18 hours later
Brief Answer:
Followup

Detailed Answer:
Yes, missing medication can result in withdrawal which can include dizziness and vision changes. You should not miss your medications.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Sharp pain

doctor1 MD

Hello Sir/Mam, My self XXXXXXX XXXX and i m 29 yrs old.I m accountant by profession.from last 1 yr i m suffering from Sinus problem.I DAILY FEEL...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT...

doctor1 MD

My 17 year old daughter has sharp pain on her left side of her abdomen and has thrown up twice. She doesn't have a fever , I'm just curious what...

doctor1 MD

Two days ago I started getting occasional sharp pain inside my right ear and occasional shooting pains in my head, also on the right side. My head...

doctor1 MD

My period is now 16 days late, and it is very regular...I use a menstruation tracker. I have been feeling sick to my stomach, getting headaches,...

Get personalised answers from verified doctor in minutes across 80+ specialties

166 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Alexander H. Sheppe
  • Q - Do antidepressants cause depression?

  • Q - Suggest treatment for chronic fatigue syndrome

  • Q - Does intake of Elavil help in treating fear and depression?

  • Q - Suggest treatment for schizophrenia

  • Q - Does Shakeology supplements interact with multivitamin supplements?

  • Q - What is Abilify used for?

  • Q - Can Wellbutrin be taken in place of Escitalopram?

  • Q - Does Parkinson's disease cause cognitive impairment?

  • Q - Is Levocetirizine the right medicine for stress?

  • Q - Is ETG test advisable after consuming alcohol?

backtotop2